Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Taking Lortab for osteoarthritis pain. Yellowish mucus in stool. Have cramping pain. Cure?

I take about 30mg of Lortab daily for osteoarthritis pain. I know it causes constipation , but I have been able to control that with proper diet. For the past few days, I have an urge for a bm, but all I pass is gas and yellowish mucus , sometimes with a small amount of stool . Yesterday I was going ab out 10 times. There is also cramping pain. Today I only went once and nothing else. I am trying to increase my water intake and make sure I get enough fiber . What is my problem, and how can I control it?
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

Passing of only gas and yellowish mucus and no stool means constipation only, and you rightly said it is the side effect of Lortab only. So if feasible take an alternative analgesic like combination of tramadol and acetoaminophen or take some laxative (Like picosulphate) along with lortab. Sometimes only fibres don't help.

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Answered: Sun, 4 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor